MAUDE Adverse Event Report: CORDIS CORPORATION SABER 6MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 6MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48006025X
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during preparation of a 6mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, it was not possible to flush the device and it was reported that the device appeared kinked.As a result, the device was not used in the patient, and a 6mm x 25cm.018 saber pta balloon catheter was used without issue to complete the procedure.There was no reported injury to the patient.It was reported that the damage was observed after the device was removed from its sterile packaging.There was no difficulty removing the device from its packaging and the device was stored per the instructions for use (ifu).The device will be returned for evaluation.Addendum: product evaluation revealed an adhesive plug obstructing the guidewire lumen of the saber pta balloon catheter.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, during preparation of a 6mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, it was not possible to flush the device and it was reported that the device appeared kinked.As a result, the device was not used in the patient, and a 6mm x 25cm.018 saber pta balloon catheter was used without issue to complete the procedure.There was no reported injury to the patient.It was reported that the damage was observed after the device was removed from its sterile packaging.There was no difficulty removing the device from its packaging and the device was stored per the instructions for use (ifu).The device was returned for analysis.A non-sterile saber 6mm x 25cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that the device does not present any damages or anomalies.The balloon was received not inflated.Functional test was performed, the flushing process was attempted to be performed, a syringe full of water was attached to the guidewire lumen port.Then positive pressure was applied to flush the device.The water did not flow through the part due to an obstruction in the guidewire lumen.A lab sample guidewire of the appropriate size was inserted via the distal tip to determine if any resistance/friction or obstruction is observed.The guidewire traveled inside of the guidewire lumen until it reached the obstruction approximately 22mm from the proximal end and could not advance further.The lab sample was inserted this time by the guidewire port.The guidewire traveled inside of the guidewire lumen by approximately 19 cm from the proximal end until the obstruction was reached and could not advance further.One inflator/deflator device was attached to the inflation port.Balloon inflation testing was done by applying positive pressure using the inflator/deflator device with the purpose of reach the rate burst pressure.The balloon was inflated as expected and the pressure remained steady.No anomalies were observed.The area where the obstruction is located was inspected with a vision system to obtain a magnified image.An obstruction of approximately 2mm was observed inside of the guidewire lumen.A cross-section cut where the obstruction is located was made to determine what is causing the obstruction finding a tiny plug tucked inside the guidewire lumen.The plug was analyzed by ft-ir analysis.For this analysis, the sample was first viewed through vision system.The sample was directly analyzed by ft-ir equipment without any additional preparation.The infrared spectra showed some peaks that could be related to some adhesive as they contain c=o and c-o-c groups.A comparison was performed with an adhesive ¿dymax¿.There are similarities between the comparison performed as the spectra showed similar peaks related to adhesives.In conclusion: it is suggested that the plug obstructing the guidewire lumen shares functional groups characteristic of an adhesive.A product history record (phr) review of lot 82246663 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system kinked/bent - during prep¿ was not confirmed as no kinks or anomalies were noted on the device.However, ¿guidewire lumen obstructed¿ was confirmed via device analysis.The exact cause cannot be determined.During ft-ir analysis the material noted inside the guidewire lumen was noted to have characteristics of an adhesive similar to dymax.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the needs further investigation to determine root cause.Therefore, an investigation has been initiated.

Brand Name
SABER 6MM25CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16091137
Report Number9616099-2023-06202
Device Sequence Number6686415
Product Code LIT
UDI-Device Identifier20705032069646
UDI-Public(01)20705032069646(17)250430(10)82246663
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number48006025X
Device Catalogue Number48006025X
Device Lot Number82246663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 25CM .018 SABER PTA BALLOON CATHETER
Patient SexUnknown